Hail, Clark
- When
- August 6, 4:50 PM CST
- Where
- Clark County, 2.3 mi WNW of Minneola
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.440, -100.010
A couple of hail reports of near severe criteria were received during the late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A couple of hail reports of near severe criteria were received during the late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 6, 2:49 PM CST, 2 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Dodge City KS 349 PM CDT Tue Aug 6 2019 ...Updated Short Term and Long Term Sections... .SHORT TERM...(This evening through Wednesday) Issued at 347 PM CDT Tue Aug 6 2019 One of the hottest, if not the hottest day of the summer will occur tomorrow. Most of the short-term high resolution models are lining up quite well on the temperature forecast for tomorrow. The HRRR and RAP in particular did a fairly good job on today's temperatures, which were the warmest solutions. It was 99 degrees at Dodge City as of 2030z. The question for tomorrow will be how far north and east the 105+ temperatures will reach. There is likely going to be a large cluster of thunderstorms (mesoscale convective system, or MCS) rolling south across eastern Kansas early Wednesday, pushing an outflow boundary west. It all depends on how far west and south this boundary and the easterly winds behind it will reach. Ahead of this front/outflow boundary temperatures will soar above 104 degrees. The official forecast will call for 105+ for actual temperature highs south and east of a Liberal to Dodge City to Pratt line. A Heat Advisory has been issued, although the Heat Index will not be much more than the actual temperature (if at all in some spots) due to the low relative humidity in areas where it does reach 105+. The aforementioned front/outflow boundary will become the focus for late afternoon/evening thunderstorm development. Additional thunderstorms are likely to develop in other areas of low level convergence farther west, as a shortwave trough will enhance the lift across far western Kansas and eastern Colorado late in the afternoon and evening. Several of the convective-allowing models are showing a formidable MCS developing later in the evening. POPs have been raised to 50 percent for most of the southwest Kansas region with some increased confidence in an MCS late night Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 347 PM CDT Tue Aug 6 2019 From Thursday on through the weekend, there will be daily/nightly chances for scattered thunderstorm activity as the global models show the monsoon circulation shifting east across West Texas into southwest Kansas. This is due to the summer subtropical ridge weakening some and shifting east/southeast from its typical New Mexico/Four Corners position. The latest ECMWF suggest that the surface front will dry to redevelop back north with another substantial hot surge pushing into southwest Kansas on Saturday and especially Sunday-Monday. Should this occur, the highs through this period will need to be increased to at or above 100 degrees for these days. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1126 AM CDT Tue Aug 6 2019 Aviation weather will be fairly quiet through this TAF period, as winds will be 10 knots or less at all terminals through pretty much the duration of this forecast. Thunderstorm activity is not expected near any of the terminals through this TAF period, but chances for storms will increase Wednesday evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 105 72 96 / 10 20 50 20 GCK 67 102 68 94 / 10 30 50 20 EHA 68 102 69 96 / 10 30 50 20 LBL 70 105 71 96 / 10 20 50 20 HYS 68 97 68 88 / 10 20 50 20 P28 73 106 74 97 / 10 10 50 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 7 PM CDT Wednesday for KSZ065-066- 078>081-086>090. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Tue Aug 6 2019 KSZ030-031-043>046-061>066-074>081-084>090-071000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Tue Aug 6 2019 /357 AM MDT Tue Aug 6 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a very small chance of thunderstorms late this afternoon and evening over south central Kansas and across extreme westerm Kansas. If a storm does develop it could be severe with large hail and damaging winds. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- There are chances for thunderstorms each evening and overnight through Friday. A few of these storms could be severe with large hail and damaging winds. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk * Friday - Lightning: Limited risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday - Lightning: Limited risk - Excessive heat: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 534 PM CDT Tue Aug 6 2019 KSZ078-062300- Ford- 534 PM CDT Tue Aug 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT FORD COUNTY... At 533 PM CDT, a strong thunderstorm was located 7 miles southwest of Ft. Dodge, moving east at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Dodge City, Wright and Ft. Dodge. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3756 10012 3779 10005 3780 9986 3752 9988 TIME...MOT...LOC 2233Z 285DEG 5KT 3764 10000 RUSSELL
Special Weather Statement National Weather Service Dodge City KS 539 PM CDT Tue Aug 6 2019 KSZ065-066-062315- Stafford-Pawnee- 539 PM CDT Tue Aug 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES... At 539 PM CDT, a strong thunderstorm was located near Radium, moving east at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... St. John, Seward, Radium and Dillwyn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3803 9903 3820 9897 3819 9869 3793 9879 TIME...MOT...LOC 2239Z 285DEG 5KT 3810 9892 RUSSELL
The Dodge City radar (KDDC), 36 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854052, 854053.